Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 40, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 21, 2022, 9:33 PM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Apr 22, 2022, 4:00 AM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2022, 9:33 PM CDT (02:33 UTC)
- In effect from
- Apr 22, 2022, 4:00 AM CDT
- Expired
- Apr 22, 2022, 9:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Hardin (HARI2).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
531
WGUS43 KLSX 220233
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
933 PM CDT Thu Apr 21 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-231445-
/O.NEW.KLSX.FL.W.0040.220422T0900Z-000000T0000Z/
/HARI2.1.ER.220422T0900Z.220427T0000Z.000000T0000Z.NO/
933 PM CDT Thu Apr 21 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From late tonight until further notice.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Thursday the stage was 24.8 feet and rising.
- Forecast...The river is expected to continue rising, crossing
flood stage early Friday morning. It will rise to a crest of
25.6 feet on Tuesday.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Hardin 25.0 24.8 Thu 9 pm 25.2 25.3 25.3 25.4 25.6
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Kimble2 follow-up statements
220
WGUS83 KLSX 221446
FLSLSX
Flood Statement
National Weather Service St Louis MO
946 AM CDT Fri Apr 22 2022
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Valley City.
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-240300-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-220426T0600Z/
/VALI2.1.ER.220420T0015Z.220423T0600Z.220425T0000Z.NO/
946 AM CDT Fri Apr 22 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 13.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 14.1 feet just after midnight
tonight. It will then fall below flood stage Sunday evening.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Valley City 14.0 13.9 Fri 9 am 14.1 14.1 13.9 13.6 13.3
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
ILC013-061-083-240300-
/O.CON.KLSX.FL.W.0040.000000T0000Z-000000T0000Z/
/HARI2.1.ER.220422T1800Z.220423T0600Z.000000T0000Z.NO/
946 AM CDT Fri Apr 22 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...Until further notice.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 25.0 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon and continue rising to a crest of 25.2 feet
just after midnight tonight.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Hardin 25.0 25.0 Fri 9 am 25.2 25.1 25.0 25.0 25.0
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Pfahler785
WGUS83 KLSX 230200
FLSLSX
Flood Statement
National Weather Service St Louis MO
900 PM CDT Fri Apr 22 2022
...The Flood Warning is cancelled for the following rivers in
Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
ILC013-061-083-230300-
/O.CAN.KLSX.FL.W.0040.000000T0000Z-220423T0200Z/
/HARI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 PM CDT Fri Apr 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Illinois River at Hardin.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Friday the stage was 24.9 feet and falling.
- Forecast...No additional flooding is expected. The river is
expected to continue a slow fall, potentially falling below
24 feet next week.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Hardin 25.0 24.9 Fri 8 pm 24.7 24.4 24.2 24.0 23.8
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
KimbleWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:56 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 21, 6:56 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 656 PM CDT Thu Apr 21 2022 .SHORT TERM... (Through Late Friday Night) Issued at 247 PM CDT Thu Apr 21 2022 Today panned out to be a nice day with temperatures in the 60s and 70s across the region. This is likely due to an upper level ridge building into the Midwest and increasing 850 mb temperatures. At the surface, a warm front is moving north into our CWA. Tonight, showers return to the forecast as the aforementioned warm front works in conjunction with an eastward moving low level jet. The low level jet will provide forcing for ascent along the warm front, triggering showers and isolated thunderstorms in northeast Missouri and west central Illinois. With at most 500 J/kg of MUCAPE and 40 kts of shear, these thunderstorms may have the potential to produce small hail. The chances of any storm becoming severe is limited. As day breaks and the warm front continues its journey north, showers will exit the area, leaving a dry day Friday. Upper level ridging will amplify over the Midwest on Friday. In the mid to low levels, high pressure will build over the southeast US. At the same time, an upper level trough will beach on the west coast and traverse the Intermountain West over the day. The Mid- Mississippi Valley will be locked in between these two features. Southwest flow will be fed into our region, causing temperatures to jump into the 80s areawide for Friday and Saturday. Confidence is high in these temperatures considering the NAEFS percentile shows 850 mb temperatures in the teens. This is above the 90th climatological percentile for temperatures at this time of year. The NBM temperature plots also show a very small spread among guidance for Friday and Saturday's highs. Jaja .LONG TERM... (Saturday through Next Thursday) Issued at 247 PM CDT Thu Apr 21 2022 The upper level trough will continue to move east, spurring the formation of a low pressure system in the northern Great Plains, lee of the Rockies. With the surface high pressure system in the southeast staying in place, the pressure gradient between the two systems will compress over our CWA. This will work in tandem with efficient vertical mixing, making for a windy day Saturday. Gusts of up to 30 kts can be expected during the afternoon. The surface low pressure system in the northern Plains will swing an attendant cold front down through the area Saturday night into early Sunday morning. This cold front will take advantage of the moisture advection from Friday and Saturday. Specific humidity values at all levels from 500-925 mb will be greater than the 90th climatological percentile and PWAT values will encroach 1.50". The cold frontal passage will also be slow, lasting from late Saturday night/early Sunday morning through Monday morning. The abundance of moisture and the slow frontal passage will give this system the potential to produce up to an inch of rain. This will not be enough to cause any major flooding. The potential for thunderstorm development is limited with this system. Although a convective line of storms will develop to our west, the environment in eastern Missouri does not seem conducive to support thunderstorms. Surface based CAPE is nonexistent, and MUCAPE diminishes rapidly as the front approaches mid-Missouri. Mid-level lapse rates will also be weak. If thunderstorms are able to develop, the chance of them becoming severe is limited. The rest of the forecast period is benign. Sunday will be rainy as the front crawls southeast through the CWA. Highs will be split, with temperatures hovering around average behind the cold front and warmer temperatures ahead of it. Rain will end Monday morning as the front fully passes from the area. High pressure will then build into the Midwest. Northwest flow will take highs for Monday back down to below average areawide. These temperatures will slowly moderate as the week progresses. Jaja && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 649 PM CDT Thu Apr 21 2022 Current VFR conditions are expected to degrade to MVFR conditions tonight as showers and thunderstorms bloom across the area. Conditions will largely improve with sunrise. Showers and an isolated thunderstorm or two have formed across portions of central and northwest Missouri and west-central Illinois and are tracking slowly east into KUIN and KCOU. This first round of showers should be brief and move out quickly. A warm front continues to lift northward through the region this evening, which will cause winds to shift to the south with it's passage. Showers and thunderstorms are expected to form along the front as it lifts north, and are expected to mainly impact KUIN, however the other terminals could see a stray shower as well. Ceilings are expected to drop to degrade to MVFR conditions at all terminals as showers and thunderstorms form along the warm front. These conditions will last overnight, improving by tomorrow morning everywhere except KUIN. MVFR flight conditions are expected to linger through the morning at KUIN due to it's proximity to the warm front. Winds will become gusty tomorrow as the surface pressure gradient tightens SPECIFICS FOR KSTL: MRM && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 21, 2:50 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 250 PM CDT Thu Apr 21 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 250 PM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms tonight into early Friday morning across northeast Missouri and west central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for thunderstorms across portions of the area late Saturday night through late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Jaja
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.